# SDR 97ZZZX2065

- Difficulty date: April 29, 1997
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N4095V
- Make and model: Cessna T303
- Aircraft serial: T30300275
- System (JASC): 3213 · Main Landing Gear Strut/Axle/Truck
- Part: Metering Tube
- Part number: 25410835
- Condition: Broken
- Location: Lt Strut
- Part time: 10,142 hours
- Component: 25411001
- Stage of operation: CL
- Nature of condition: J
- Precautionary procedure: O

## Discrepancy

AFTER TAKEOFF, PILOT ELECTED GEAR UP.  GEAR CYCLED UP  NORMALLY .  AT END OF CYCLE, AUDIBLE 'BANG' HEARD.  PILOT SELECTED DOWN AND GEAR EXTENDED WITH ONLY RT MAIN AND NOSE GEAR GREEN LIGHTS .  LT  MAIN GEAR STUCK UP IN WHEELWELL.  NUMEROUS ATTEMPTS MADE TO EXTEND LT MLG.  PILOT RETRACTED LANDING GEAR, FEATHERED, AND CAGED BOTH ENGINES, BELLIED ACFT ON NORMAL RUNWAY.  INVESTIGATION REVEALED METERING TUBE INSIDE LT STRUT BROKE AT A MACHINED HOLE IN SHAFT.  THIS ALLOWED LOWER PORTION OF SHOCK STRUT BARREL TO OVEREXTEND AND COME OUT OF UPPER BARREL DUE TO CHARGE INSIDE STRUT.  RECOMMENDATION:  NDT OF METERING TUBE INSIDE SHOCK STRUT AT SOME GIVEN INTERVAL UPON ACCUMULATION OF 'X' AMOUNT OF HOURS.
